Thunderstorm Wind, Blaine
- When
- July 13, 3:00 PM CST
- Where
- Blaine County, Watonga
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 35.850, -98.410
No damage was reported with the wind gust.
The absence of a strong cap, combined with hot afternoon temperatures, and the presence of a departing upper level storm system allowed for thunderstorms to develop over Oklahoma. Strong winds were the main threats with the thunderstorms, with a few areas reporting minor wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The absence of a strong cap, combined with hot afternoon temperatures, and the presence of a departing upper level storm system allowed for thunderstorms to develop over Oklahoma. Strong winds were the main threats with the thunderstorms, with a few areas reporting minor wind damage. The storms moved off to the east and weakened with the loss of daytime heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 13, 2:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT WED JUL 13 2011 .DISCUSSION... PERSISTENT HEAT WILL AFFECT THE OUN CWA THROUGH THE NEXT SEVEN DAYS. ISOLATED TO WIDELY SCATTERED STORMS MAY DEVELOP DURING THE AFTERNOONS AND EVENINGS. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...LIKELY ASSISTED BY THE PRESENCE OF AN OUTFLOW BOUNDARY LEFT FROM MORNING THUNDERSTORMS IN SOUTHERN KS/NORTHERN OK. WITH LIGHT FLOW ALOFT AND THE ABSENCE OF LARGE SCALE LIFT... STORM COVERAGE IS LESS THAN YESTERDAY. HOT AND DRY AIR AT LOW LEVELS WILL LEAD TO A FEW STRONG WIND GUSTS. THE MID LEVEL RIDGE WILL SHIFT OVERHEAD ON THURSDAY... WITH STORM CHANCES LIMITED THROUGH FRIDAY DESPITE SOME MID LEVEL MOISTURE REMAINING. ONLY OCCASIONAL AND TEMPORARY RELIEF FROM HOT TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK... WITH THE HEAT ADVISORY CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 104 78 103 / 20 10 10 10 HOBART OK 80 105 80 105 / 20 10 0 0 WICHITA FALLS TX 81 107 82 107 / 10 10 10 10 GAGE OK 75 103 75 105 / 20 10 0 0 PONCA CITY OK 76 102 79 102 / 20 10 10 10 DURANT OK 79 103 78 100 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 23/03
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUL 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW MAY PRODUCE DAMAGING WIND
GUSTS.
DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WILL
PROVIDE AN ENVIRONMENT FAVORABLE FOR AT LEAST ISOLATED THUNDERSTORMS
THROUGH LATE EVENING. IN ADDITION...AN OUTFLOW BOUNDARY EXTENDING
FROM NORTHWEST TO SOUTH-CENTRAL OKLAHOMA WILL PROVIDE A FOCUS FOR
STORM DEVELOPMENT. SCATTERED STORMS ARE EXPECTED TO FORM...AND
GRADUALLY INCREASE IN COVERAGE...THIS AFTERNOON. COVERAGE AND
INTENSITY OF STORMS SHOULD BEGIN TO DECREASE BY SUNSET...BUT A FEW
STORMS MAY PERSIST WELL INTO THE NIGHT. MODERATE INSTABILITY AND
VERY WEAK VERTICAL WIND SHEAR SUGGEST THAT THE PRIMARY RISKS WITH
STORMS WILL BE HEAVY RAIN AND STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. A HEAT ADVISORY
CONTINUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY IS
EFFECTIVE UNTIL SATURDAY. FIRE DANGER WILL BE VERY HIGH ON FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT WED JUL 13 2011
OKZ023-132000-
CADDO OK-
227 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ANADARKO...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT HIGHWAY
281 FROM ANADARKO TO GRACEMONT.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...
LAT...LON 3533 9823 3525 9809 3503 9809 3494 9836
3517 9844
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED JUL 13 2011
OKZ033-036>039-044-045-TXZ083>086-088>090-132100-
JACKSON OK-COTTON OK-JEFFERSON OK-TILLMAN OK-COMANCHE OK-HARMON OK-
STEPHENS OK-HARDEMAN TX-WILBARGER TX-FOARD TX-WICHITA TX-CLAY TX-
ARCHER TX-BAYLOR TX-
259 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY...
COMANCHE...COTTON...FOARD...HARDEMAN...HARMON...JACKSON...
JEFFERSON...STEPHENS...TILLMAN...WICHITA AND WILBARGER COUNTIES.
AT 258 PM CDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
LOCATED FROM NEAR QUANAH AND CROWELL... EAST THROUGH THE VERNON...
WICHITA FALLS... WALTERS... AND WAURIKA AREAS. GIVEN THE HOT AND DRY
AIR AT LOW LEVELS OF THE ATMOSPHERE... ANY SHOWER OR THUNDERSTORM
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS THROUGH THIS
AFTERNOON.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAINFALL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3423 10006 3426 10000 3455 9999 3443 9760
3397 9761 3398 9768 3385 9785 3389 9797
3372 9798 3388 10007SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 305 PM CDT WED JUL 13 2011 OKZ027-132030- GRADY OK- 305 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. AT 305 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF NORGE...MOVING EAST INTO CHICKASHA AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3522 9785 3494 9772 3489 9804 3511 9809 BURKE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT WED JUL 13 2011
OKZ009-014-132100-
ROGER MILLS OK-ELLIS OK-
326 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 326 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTH OF
ARNETT TO 4 MILES SOUTHWEST OF DURHAM...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...
LAT...LON 3601 10000 3613 10000 3625 9960 3621 9959
3617 9959 3616 9957 3590 9947 3563 10000
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT WED JUL 13 2011
OKZ015-017-132115-
DEWEY OK-BLAINE OK-
333 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND DEWEY COUNTIES.
AT 332 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HUCMAC TO OAKWOOD...TO 4 MILES SOUTH OF EAGLE CITY...MOVING EAST AT
15 MPH. THESE STORMS WILL APPROACH CANTON LAKE...CANTON...AND
WATONGA.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3616 9877 3617 9850 3601 9836 3581 9827
3582 9871 3592 9877 3606 9889
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT WED JUL 13 2011
OKZ024-132130-
CANADIAN OK-
347 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY.
AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CALUMET...MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 55 MPH...
LAT...LON 3573 9808 3551 9806 3550 9831 3563 9831
3571 9829 3572 9829
BURKEThe Vance AFB radar (KVNX), 102 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
9 thunderstorm wind. Local standard time, as filed.
No damage was reported with the wind gust.
One large tree and numerous two to three inch diameter were downed by the severe winds. Monetary damages were estimated.
No damage was reported with the wind gust.
A power pole was blown down. Monetary damages were estimated.
Several power poles were blown down. Monetary damages were estimated.
A roof was blown off a barn and several large trees were blown over. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337307, 337308, 337309, 337310, 337311, 337312, 337313, 337314, 337315.